Alert archive / Louisiana / Flash Flood Warnings in 2002

Flash Flood Warning 24, NWS New Orleans, LA

September 26, 2002Saint John the Baptist Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Sep 26, 2002, 2:26 PM CDT for Saint John the Baptist Parish, Tangipahoa Parish, Louisiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 26, 2002, 2:26 PM CDT (19:26 UTC)
Expired
Sep 26, 2002, 6:00 PM CDT
In force
4 hr
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Saint John the Baptist Parish, LA, Tangipahoa Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2002-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2002-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 261926
FFWNEW
LAC095-105-262300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
220 PM CDT THU SEP 26 2002

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UPPER ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA
  LOWER TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA

* UNTIL 600 PM CDT

* AT 205 PM CDT...EMERGENGY MANAGEMENT INFORMED THAT WATERS CONTINUE TO 
  RISE AT MANCHAC. THIS IS DUE TO HIGH STORM TIDES TRYING TO TRAVERSE 
  THE NARROWER PASS MANCHAC WITH MODERATE TO STRONG WEST WINDS. THIS 
  CONDITION SHOULD EASE AFTER 6 PM CDT. 

  THE GREATEST IMPACT WILL BE TO THOSE RESIDENTS AND BUSINESSES ALONG 
  HIGHWAY 51 IN THE RUDDOCK AND MANCHAC COMMUNITIES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 1:30 PM CDT, 56 minutes earlier.

Area forecast discussion, Sep 26, 1:30 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
130 PM CDT THU SEP 26 2002

UPDATED ZONE FORECAST PACKAGE TO CANCEL FLOOD WATCH...CANCEL
TROPICAL STORM WARNING WEST OF MISSISSIPPI RIVER...ADJUST WINDS AND
PRECIPITATION COVERAGE.

.NEW...A TROPICAL STORM WARNING IN EFFECT FROM KPQL TO MISSISSIPPI
RIVER OUT 60 NM.
LA...TROPICAL STORM WARNING LAZ040-062>064-069-070.
MS...TROPICAL STORM WARNING MSZ080>082.

11

In the hours before

Local storm report, Sep 26, 9:29 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
929 AM CDT THU SEP 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0255 AM    COUNTYWIDE                MS   COASTAL FLOODING
09/26/02   HARRISON                       COASTAL HIGHWAY AND LOW
                                          LYING AREAS EAST AND WEST
                                          SIDES OF COUNTY. REPORTED
                                          BY EMERGENCY MANAGEMENT.

0255 AM    4 SE DES ALLEMANDS        LA   45 MPH NON TSTM WIND GUST
09/26/02   ST. CHARLES                    ESTIMATED WIND GUSTS 45 TO
                                          50 MPH IN THE BAYOU GAUCHE
                                          COMMUNITY. REPORTED BY
                                          SKYWARN HAM OP KD4EWE.

0255 AM    4 SE DES ALLEMANDS        LA   OTHER
09/26/02   ST. CHARLES                    1 INCH OF RAINFALL IN 10
                                          MINUTES. REPORTED BY
                                          SKYWARN HAM OP 5D5EWE.

0825 AM    3 S ABITA SPRINGS         LA   FLOOD
09/26/02   ST. TAMMANY                    1 TO 6 INCHES OF WATER
                                          COVERING PARTS OF HIGHWAY
                                          59 AND SIDE STREETS.
                                          REPORTED BY OFF DUTY NWS
                                          EMPLOYEE.

0800 AM    WAVELAND                  MS   COASTAL FLOODING
09/26/02   HANCOCK                        STORM TIDE ESTIMATED AT
                                          +4.5 FEET. WATER OVER
                                          LAKESHORE DRIVE. REPORTED
                                          BY HAM OP.

0700 AM    5 S SLIDELL               LA   COASTAL FLOODING
09/26/02   ST. TAMMANY                    1 TO 2 FEET OF WATER OVER
                                          THE EDEN ISLES EXIT AT
                                          I-10. REPORTED BY HAM OPS.

0550 AM    GULFPORT                  MS   COASTAL FLOODING
09/26/02   HARRISON                       8.03 FOOT STORM SURGE
                                          MEASURED AT GULFPORT
                                          HARBOR.
Local storm report, Sep 26, 9:29 AM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
929 AM CDT THU SEP 26 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0255 AM    COUNTYWIDE                MS   COASTAL FLOODING
09/26/02   HARRISON                       COASTAL HIGHWAY AND LOW
                                          LYING AREAS EAST AND WEST
                                          SIDES OF COUNTY. REPORTED
                                          BY EMERGENCY MANAGEMENT.

0255 AM    4 SE DES ALLEMANDS        LA   45 MPH NON TSTM WIND GUST
09/26/02   ST. CHARLES                    ESTIMATED WIND GUSTS 45 TO
                                          50 MPH IN THE BAYOU GAUCHE
                                          COMMUNITY. REPORTED BY
                                          SKYWARN HAM OP KD5EWE.

0255 AM    4 SE DES ALLEMANDS        LA   OTHER
09/26/02   ST. CHARLES                    1 INCH OF RAINFALL IN 10
                                          MINUTES. REPORTED BY
                                          SKYWARN HAM OP KD5EWE.

0400 AM    BAY ST. LOUIS             MS   COASTAL FLOODING
09/26/02   HANCOCK                        7.60 FOOT STORM SURGE
                                          MEASURED AT TIDE
                                          GAGE BSLM6.

0450 AM    GULFPORT                  MS   COASTAL FLOODING
09/26/02   HARRISON                       8.03 FOOT STORM SURGE
                                          MEASURED AT GULFPORT
                                          HARBOR.

0700 AM    5 S SLIDELL               LA   COASTAL FLOODING
09/26/02   ST. TAMMANY                    1 TO 2 FEET OF WATER OVER
                                          THE EDEN ISLES EXIT AT
                                          I-10. REPORTED BY HAM OPS.

0800 AM    WAVELAND                  MS   COASTAL FLOODING
09/26/02   HANCOCK                        STORM TIDE ESTIMATED AT
                                          +4.5 FEET. WATER OVER
                                          LAKESHORE DRIVE. REPORTED
                                          BY HAM OP.

0825 AM    3 S ABITA SPRINGS         LA   FLOOD
09/26/02   ST. TAMMANY                    1 TO 6 INCHES OF WATER
                                          COVERING PARTS OF HIGHWAY
                                          59 AND SIDE STREETS.
                                          REPORTED BY OFF DUTY NWS
                                          EMPLOYEE.
Special weather statement, Sep 26, 10:15 AM CDT, 4 hours 11 minutes before
LAZ039-040-061>064-068>070-MSZ071-077-080>082-261600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1015 AM CDT THU SEP 26 2002

...A TORNADO WATCH FOR SOUTH MISSISSIPPI AND PORTIONS OF SOUTHEAST
   LOUISIANA HAS EXPIRED...

A TORNADO WATCH FOR SOUTH MISSISSIPPI AND PORTIONS OF SOUTHEAST
LOUISIANA HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH IS NO LONGER
IN EFFECT FOR PEOPLE IN THE FOLLOWING AREAS...

IN SOUTH MISSISSIPPI

     WALTHALL...PEARL RIVER...HANCOCK...HARRISON AND JACKSON.

IN SOUTHEAST LOUISIANA

     JEFFERSON...ORLEANS...PLAQUEMINES...ST. BERNARD...ST. TAMMANY
     AND WASHINGTON.

FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/LIX
(ALL LOWER CASE).
Special weather statement, Sep 26, 11:00 AM CDT, 3 hours 26 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1100 AM CDT THU SEP 26 2002

...A TROPICAL STORM WARNING IS IN EFFECT FOR MOST OF SOUTHEAST
   LOUISIANA AND ALL OF COASTAL MISSISSIPPI...

...A FLOOD WATCH IS IN EFFECT TODAY ACROSS SOUTHEAST LOUISIANA AND
   SOUTH MISSISSIPPI...

.SYNOPSIS...TROPICAL STORM ISIDORE WAS LOCATED OVER SOUTH
MISSISSIPPI LATE THIS MORNING AND WILL CONTINUE MOVING NORTH ACROSS
MISSISSIPPI TODAY. ALL INTERESTS IN SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI SHOULD MONITOR THE LATEST ADVISORIES FROM THE NATIONAL
HURRICANE CENTER AND TROPICAL STORM LOCAL ACTION STATEMENTS ISSUED
BY THE NATIONAL WEATHER SERVICE IN NEW ORLEANS.

.ACTIONS...LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT
OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS
SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN YOUR AREA. STAY TUNED TO NOAA WEATHER
RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR LOCAL
CABLE OR SATELLITE TELEVISION PROVIDER FOR LATEST INFORMATION
CONCERNING THIS POTENTIALLY DANGEROUS WEATHER SITUATION.
Special weather statement, Sep 26, 1:30 PM CDT, 56 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
130 PM CDT THU SEP 26 2002

...A TROPICAL STORM WARNING IS IN EFFECT FOR EXTREME SOUTHEAST
LOUISIANA AND ALL OF COASTAL MISSISSIPPI...

.SYNOPSIS...TROPICAL STORM ISIDORE WAS LOCATED OVER SOUTH
MISSISSIPPI EARLY THIS AFTERNOON AND WILL CONTINUE MOVING NORTH
ACROSS MISSISSIPPI TODAY. ALL INTERESTS IN SOUTHEAST LOUISIANA AND
SOUTH MISSISSIPPI SHOULD MONITOR THE LATEST ADVISORIES FROM THE
NATIONAL HURRICANE CENTER AND TROPICAL STORM LOCAL ACTION STATEMENTS
ISSUED BY THE NATIONAL WEATHER SERVICE IN NEW ORLEANS.

.ACTIONS...LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT
OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS
SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN YOUR AREA. STAY TUNED TO NOAA WEATHER
RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR LOCAL
CABLE OR SATELLITE TELEVISION PROVIDER FOR LATEST INFORMATION
CONCERNING THIS POTENTIALLY DANGEROUS WEATHER SITUATION.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 8:59 PM CDTFlash Flood WarningLIXJefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles6 hr
Sep 25, 11:41 PM CDTTornado WarningLIXJefferson, Lafourche109 min
Sep 25, 11:41 PM CDTTornado WarningLIXLafourche34 min
Sep 26, 12:20 AM CDTTornado WarningLIXTerrebonne40 min
Sep 26, 12:20 AM CDTTornado WarningLIXLafourche40 min
Sep 26, 1:06 AM CDTTornado WarningLIXLafourche24 min
Sep 26, 1:06 AM CDTTornado WarningLIXTerrebonne24 min
Sep 26, 1:35 AM CDTTornado WarningLIXTerrebonne7 days
Sep 26, 2:21 AM CDTTornado WarningLIXTerrebonne39 min
Sep 26, 3:22 AM CDTFlash Flood WarningLIXAssumption, Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard and 4 more4 hr
Sep 26, 7:41 AM CDTFlash Flood WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard3 hr
Sep 26, 8:24 AM CDTFlash Flood WarningLIXSaint Tammany3 hr
Sep 26, 10:56 AM CDTFlash Flood WarningLIXJefferson, Plaquemines, Saint Bernard2 hr
Sep 26, 11:52 AM CDTFlash Flood WarningLIXSaint Tammany3 hr
Sep 26, 1:30 PM CDTFlash Flood WarningLIXJefferson3 hr
Sep 26, 3:08 PM CDTFlash Flood WarningLIXSaint Tammany4 hr
Sep 26, 6:01 PM CDTFlash Flood WarningLIXLivingston, Saint John the Baptist, Saint Tammany, Tangipahoa6 hr

Nearby

Flash Flood Warnings in Louisiana, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.